Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Dec 28, 2022, 1:47 AM CST for 11 counties in Texas. It took effect at Dec 28, 2022, 2:00 AM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2022, 1:47 AM CST (07:47 UTC)
- In effect from
- Dec 28, 2022, 2:00 AM CST
- Expired
- Dec 28, 2022, 6:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Amarillo, TX
Counties Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Gray County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 39 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Dec 27, 10:26 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Dec 27, 10:26 PM CST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1026 PM CST Tue Dec 27 2022
...New AVIATION...
.SHORT TERM ...
(This evening through Wednesday night)
Issued at 243 PM CST Tue Dec 27 2022
Upper level trough will push through the Great Basin into the
Rockies on Wednesday. A lee-side low will intensify in southeast
Colorado on Wednesday. This will help to tighten the pressure
gradient even further on Wednesday. This should help winds to
increase to 30 to 40 mph with gusts to around 55 mph for much of the
western and central Texas Panhandle. There may be a gust to 60 mph
in a spot or two if the low level jet can mix down to the surface
briefly or if virga can help bring down some stronger winds during
the day. We will go ahead and issue a Wind Advisory for much of the
Texas Panhandle, mainly on the Caprock for Wednesday. We will start
it early in the morning...6am...just in case the low level jet mixes
down as it is peaking. Blowing dust may also cause localized lower
visibilities.
&&
.LONG TERM ...
(Thursday through next Monday)
Issued at 243 PM CST Tue Dec 27 2022
A Pacific cold front moves across the Panhandles Thursday morning
making for a slightly cooler day.
Another quick moving short wave trough moves across the Panhandles
on Friday with little fanfare, other than some gusty winds.
A stronger upper level trough moves across the region on Sunday
night and Monday. This system may have enough moisture with it to
bring some light precipitation with it to the area. At this point,
the precipitation looks mostly like rain.
&&
.AVIATION...
(06Z TAFS)
Issued at 1017 PM CST Tue Dec 27 2022
VFR conditions should largely prevail over the next 24 hours, with
one potential exception. Main story of the TAF period is the
winds, with gusts to perhaps as much as 40 knots out of the
southwest possible at DHT/AMA Wednesday. Additionally, low level
wind shear may occur overnight but, with surface winds expected to
remain at around 20 knots overnight, vector difference will tend
to be too small for a formal mention. However, aviation interests
should note that temporary reductions in surface winds would lead
to 35-40 knots of directional shear. If surface winds lessen and
appear likely to stay that way, amendments will be needed.
Otherwise, potential visibility restrictions may occur tomorrow
due to blowing dust, but low confidence precludes a mention at
this time.
Ferguson
&&
.FIRE WEATHER...
Issued at 243 PM CST Tue Dec 27 2022
Elevated fire weather conditions are expected across much of the
Texas Panhandle and just a sliver of the Oklahoma Panhandle on
Wednesday. Strong winds will be likely, but relative humidity
values are expected to remain above 20 percent and ERC percentiles
have come down over recent days most likely due to the expected
cloud cover.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 46 64 38 56 / 0 0 0 0
Beaver OK 41 67 33 53 / 0 0 0 0
Boise City OK 42 63 27 50 / 0 0 0 0
Borger TX 50 68 40 58 / 0 0 0 0
Boys Ranch TX 46 64 35 56 / 0 0 0 0
Canyon TX 45 64 39 57 / 0 0 0 0
Clarendon TX 44 68 44 58 / 0 0 0 0
Dalhart TX 41 61 30 53 / 0 0 0 0
Guymon OK 43 65 31 53 / 0 0 0 0
Hereford TX 44 64 38 57 / 0 0 0 0
Lipscomb TX 42 68 38 56 / 0 0 0 0
Pampa TX 48 67 39 56 / 0 0 0 0
Shamrock TX 39 70 43 59 / 0 0 0 0
Wellington TX 39 70 45 61 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 6 AM to 6 PM CST Wednesday for TXZ001>004-
006>009-011>014-016>018-317.
OK...None.
&&
SHORT TERM...15
LONG TERM....15
AVIATION...77Hazardous weather outlook, Dec 27, 2:52 PM CST, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 252 PM CST Tue Dec 27 2022 OKZ001>003-TXZ001>020-317-281200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 252 PM CST Tue Dec 27 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated fire weather conditions are expected across much of the Texas Panhandle on Wednesday and across the southern Texas Panhandle on Thursday. A wind advisory is in effect for much of the Texas Panhandle on Wednesday due to southwest winds of 35 to 40 mph with gusts to 55 mph. Blowing dust may also locally reduce the visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions on Wednesday.
Nearby
High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.